Hi! I just had surgery and was given Tylenol #3 with codeine/caffeine for pain meds … have had hi’s all night … changed out my pump set and insulin to a fresh vial but still battling hi’s?? Has anyone reacted to this drug this way? Am going to discontinue it, maybe replace with Ibuprofin/Advil and see if there is a difference. Thanks.
Surgery is a huge stress and stress can cause BGs to sky rocket. In addition some diabetics have noted that caffeine (coffee) causes a spike in BGs presumably by causing the release of adrenaline. It sounds like a tough situation. I would suggest that you signifigantly up your basals via a temp basal. It is tough to guess how much you should increase your basals. 50% increase or 100% increase is not out of the question. Good luck
Pain is a stress and can certainly result in high blood sugars. Also, injury (like surgery) results in inflammations that again can result in high blood sugars. Acetaminophen can interfere with blood sugar tests, but it usually causes false low readings and it is not a strong effect. I've not heard of codeine affecting blood sugars or test results. You could try Ibuprofen and see if there is a change, but it may just be that your body has reacted to the surgery with high blood sugars.
ive taken tylenol with codeine to sleep a coupe of nights and have always woke up high the next a.m. hope youre feeling better after surgery.
I think it's the surgery doing it. I had to battle high BS's after nasal surgery.